Alert archive / Florida / Wind Advisories in 2024

Wind Advisory 8, NWS Miami, FL

October 16, 2024Broward County, Miami-Dade County, Palm Beach County, Florida

NWS Miami, FL issued this wind advisory at Oct 16, 2024, 7:37 PM EDT for Broward County, Miami-Dade County, Palm Beach County, Florida. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Oct 16, 2024, 7:37 PM EDT (23:37 UTC)
Expired
Oct 17, 2024, 8:00 PM EDT
In force
24 hr
Issued by
NWS Miami, FL

Counties Broward County, FL, Miami-Dade County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 59 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 11.6 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2024-10-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 396 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2024-10-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
396 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
1005 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted.

914 
WWUS72 KMFL 162337
NPWMFL

URGENT - WEATHER MESSAGE
National Weather Service Miami FL
737 PM EDT Wed Oct 16 2024

FLZ168-172-173-180000-
/O.NEW.KMFL.WI.Y.0008.241016T2337Z-241018T0000Z/
Coastal Palm Beach County-Coastal Broward County-Coastal Miami
Dade County-
Including the cities of Jupiter, Deerfield Beach, Miami, Riviera
Beach, Pompano Beach, Fort Lauderdale, Boca Raton, and West Palm
Beach
737 PM EDT Wed Oct 16 2024

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THURSDAY...

* WHAT...North winds 15 to 25 mph with gusts up to 35 mph.

* WHERE...Coastal Broward County, Coastal Miami Dade County, and 
  Coastal Palm Beach County Counties.

* WHEN...Until 8 PM EDT Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

BAXTER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this wind advisory went out at Oct 16, 7:20 PM EDT, 17 minutes earlier.

Area forecast discussion, Oct 16, 7:20 PM EDT, 17 minutes before
Area Forecast Discussion
National Weather Service Miami FL
720 PM EDT Wed Oct 16 2024

...New AVIATION...

.SHORT TERM...
(Rest of today through Thursday)
Issued at 144 PM EDT Wed Oct 16 2024

A decaying frontal boundary is moving southward across the peninsula
of Florida with some convection developing over the Florida Straits
and portions of Miami-Dade County. In the wake of the front is a
relatively drier and cooler airmass which will provide some cooler
temperatures and low rain chances. Along with the cooler
temperatures will come a strong wind flow as the gradient tightens
between the front to the southeast and surface high pressure to the
northwest.

Temperatures tonight will dip into the upper 50s over portions of
Glades County with 60s mostly everywhere else except for some lower
70s along the immediate Atlantic coast. High temperatures on
Thursday will be a breeze-cooled upper 70s to lower 80s across most
of the area.

&&

.LONG TERM...
(Thursday night through next Tuesday)
Issued at 312 PM EDT Wed Oct 16 2024

On Friday, the meandering frontal boundary will begin to move
northward across the Florida Straits and far southern peninsula.
This front will increase rain chances (30-50%) across South Florida
on Friday and into the weekend, closer to climatological norms. Best
chances for rain, with the strong easterly winds, will be across the
southeast on Friday, especially south of Alligator Alley. However,
with differing model forecasts, this is making the detailed forecast
difficult to determine just how much rain will fall over the eastern
metro versus offshore. This will play a large role in the threat for
localized urban flooding, especially during a time when much of the
coastal east metro is being threatened by king tidal flooding. The
varying ensemble members are forecasting light to moderate rain with
PWATs rising to ~1.6-1.8". While there will a slight chance for
isolated thunderstorms (15-20%), the breezy onshore flow will bring
the potential for sustained winds 15-20KT, with gusts up to 30KT,
near the coast. As the new week begins, winds will begin to back
off, as well as the threat for rain with a slight chance over the
Atlantic waters.

After Thursday's plummeting temperatures, there will be a slow
warming trend on Friday through the weekend. Near seasonal highs are
expected to be in the low to mid 80s for the extended forecast. The
overnight lows will be in the 60s to low 70s on Friday, before
moderating to the low to mid 70s for the weekend.

&&

.AVIATION...
(00Z TAFS)
Issued at 718 PM EDT Wed Oct 16 2024

Breezy NNE flow continues across South Florida this evening as a
frontal boundary moves through the area. Iso SHRA over the far
southern peninsula continues to move south and remain far away
from any terminals. Mostly VFR cigs tonight although bouts of MVFR
due to FROPA stratus could be realized.

&&

.MARINE...
Issued at 144 PM EDT Wed Oct 16 2024

Seas will be increasing from north to south as northerly winds surge
and a northerly swell arrives over the Atlantic coastal waters
starting tonight. SCA conditions are expected from later tonight and
continuing through Friday evening. A few showers will be possible,
mainly over southern portions of the Atlantic waters around the cold
front.

&&

.BEACHES...
Issued at 144 PM EDT Wed Oct 16 2024

Rip current risk will become high on Thursday for all Atlantic
beaches as stronger onshore winds and northerly swells reach the
east coast areas. These conditions may last into the weekend.

Minor to moderate coastal flooding along the Atlantic coast around
the times of high tide could reach above 1.5 ft MHHW this week. The
Gulf coast should be seeing water levels trending down with each
successive high tide cycle.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            70  80  72  81 /  10  10  10  30
West Kendall     69  81  70  82 /  10  10  10  30
Opa-Locka        70  81  72  82 /  10  10  10  30
Homestead        70  81  72  81 /  20  10  20  40
Fort Lauderdale  70  79  72  80 /  10  10  10  20
N Ft Lauderdale  69  80  72  82 /  10  10  10  20
Pembroke Pines   69  82  72  83 /  10  10  10  20
West Palm Beach  68  79  72  82 /  10   0   0  10
Boca Raton       70  80  72  82 /  10   0  10  20
Naples           62  81  66  83 /   0   0   0   0

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Coastal Flood Advisory until 8 PM EDT Friday for FLZ168-172-173.

AM...Small Craft Advisory until 8 PM EDT Friday for AMZ610-630-650-
     651-670-671.

GM...Small Craft Advisory until 8 PM EDT Friday for GMZ656-657-676.

&&

SHORT TERM...RAG
LONG TERM....JS
AVIATION...Hadi
Hazardous weather outlook, Oct 16, 3:11 PM EDT, 4 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Miami FL
311 PM EDT Wed Oct 16 2024

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
171915-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach County-Metro Palm Beach County-
Coastal Collier County-Inland Collier County-Inland Broward County-
Metro Broward County-Inland Miami-Dade County-
Metropolitan Miami Dade-Mainland Monroe-Coastal Palm Beach County-
Coastal Broward County-Coastal Miami Dade County-Far South Miami-
Dade County-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
311 PM EDT Wed Oct 16 2024

...Minor Coastal Flooding: All of South Florida...
...Hazardous Boating Conditions Ongoing...

This Hazardous Weather Outlook is for Atlantic coastal waters,
southeast Florida, southern Florida, southwest Florida and Gulf of
Mexico.

.DAY ONE...This afternoon and tonight.

Coastal Flooding: Coastal flooding is possible across the Atlantic
coastline of South Florida due to elevated water levels in
conjunction with King Tides.

Marine: Hazardous marine conditions will continue across all South
Florida waters behind a cold frontal passage this evening.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Coastal flooding is possible across portions of coastal South
Florida the rest of this week due to elevated water levels in
conjunction with King Tides.

The rip current risk will be increasing in the wake of a cold front
along the Atlantic beaches of South Florida.

Hazardous marine conditions expected to continue at all coastal
waters behind a cold frontal passage.

Gusty winds not associated with thunderstorms will be possible late
in the week and into the weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 16, 7:54 PM EDTRip Current StatementMFLBroward, Miami-Dade, Palm Beach10 days

Nearby

Wind Advisories in Florida, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.